| Model Number |
M00550330 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the right primary bronchus during a subpharyngeal mask airway intervention procedure performed on (b)(6) 2024.During the procedure, the balloon burst when the pressure was increased to 9 mm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed, and it was found that the balloon had a pinhole located approximately at 13 mm form the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous to the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the right primary bronchus during a sublaryngeal mask airway intervention procedure performed on (b)(6) 2024.During the procedure, the balloon burst when the pressure was increased to 9 mm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.